Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Severe chest pain, pulled muscle, tiredness, spot on lung. Had bunion surgery. On nitroglycerin and aspirin. What is the reason?

Hi, I am 47 and recently had bunion surgery. I had a severe chest pain approx. one week after surgery and shortly after my left arm felt as if I had pulled muscles. I have been extremely tired and want to sleep way more than normal. My chest started feeling heavy, so I went to my MD thinking I had season allergies. He ran an EKG and said it was not normal. He gave me a prescription for Nitroglycerin and also prescribed an aspirin daily. Sent me to have Ex Rays the same day. I have had a CT scan completed within the week. The Ex Ray showed one small 8mm spot on my right upper lung and the CT shows 2 more spots 6mm in my left lung. He is more concerned about my heart. I have seen a Cardiologist and he did an EKG and said it was normal and does not feel I need to be on any medication. I did not talk to either doctor about the chest pains, other than I am tired and my chest feels heavy. I am scheduled for an Ultrasound and Stress test this week. I'm a bit confused as to what to think. Can someone help?
Asked On : Thu, 10 Oct 2013
Answers:  1 Views:  200
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
General & Family Physician 's  Response
Hey dear!

After reading your query. I cam across that you are very worried about two problems

1) chest pain might be heart disease
2) why were these small spots in lungs

let me answer them one by one. but before that these two are not related. so don't worry about any relation between two.

Now coming to chest pain. if you were my patient then by looking at you age the first thing i exclude would be heart problem. and this is what your physician did. and may be there were some changes in your ECG so he gave you two medications. one is nitroglycerin which decrease chest pain due to heart disease. and Aspirin which make your blood thinner and prevent further progression of disease. The next best test to confirm the disease is ETT(also called as stress test). in this test we make you run faster and this increase your heart beat. and at the same time we will take your ECG. if you passs this test it means that there s very less likelihood of disease and chest pain is something else. but if you fail this Stress test then next Step is Angiography which will let us know that which blood vessel which is supplying blood to you heart is blocked. if found will be treated accordingly. so i a nutshell your physician is going on the right path. let him do his work.

Now coming to chest spot. it might be some old infection which got resolved and left a spot. but still to confirm it Ultrasound is important. I dont know to which country you belong. if you are from some developing country then it is probably resolved tuberculosis which effect upper part of the lung. so just wait for ultrasound results.

So if you were my patient I would have followed same path as your own physician is following. Get Well Soon
Answered: Fri, 11 Oct 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor